Details for Psychiatric drug-induced Chronic Brain Impairment (CBI)
PropertyValue
NamePsychiatric drug-induced Chronic Brain Impairment (CBI)
Description
Psychiatric drug-induced Chronic Brain Impairment (CBI): Implications for longterm treatment with psychiatric medication. International Journal of Risk & Safety in Medicine, 23: 193-200.
 
Peter R. Breggin, MD
 
Abstract: Understanding the hazards associated with long-term exposure to psychiatric drugs is very important but rarely emphasized in the scientific literature and clinical practice. Drawing on the scientific literature and clinical experience, the author describes the syndrome of Chronic Brain Impairment (CBM) which can be caused by any trauma to the brain including Traumatic Brain Injury (TBI), electroconvulsive therapy (ECT), and long-term exposure to psychiatric medications. Knowledge of the syndrome should enable clinicians to more easily identify long-term adverse effects caused by psychiatric drugs while enabling researchers to approach the problem with a more comprehensive understanding of the common elements of brain injury as they are manifested after long-term exposure to psychiatric medications. Treatment options are also discussed.
FilenameBreggin2011_ChronicBrainImpairment.pdf
Filesize61.72 kB
Filetypepdf (Mime Type: application/pdf)
Creatorwebadmin
Created On: 01/25/2012 19:14
ViewersEverybody
Maintained byEditor
Hits3874 Hits
Last updated on 03/30/2012 21:23
Homepage
CRC Checksum
MD5 Checksum

 

WARNING!

Most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should be done carefully under experienced clinical supervision. Methods for safely withdrawing from psychiatric drugs are discussed in Dr. Breggin's new book, Psychiatric Drug Withdrawal: A Guide for Prescribers, Therapists, Patients, and Their Families.